Ohio, 2016Damaging Winds in Ohio, March 31, 2016
March 31, 2016 · NWS ILN · 8 events in 6 counties and zones
Showers and thunderstorms developed during the afternoon and evening hours ahead of a cold front moving through the Ohio Valley region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed during the afternoon and evening hours ahead of a cold front moving through the Ohio Valley region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 31, 3:01 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 31, 3:01 PM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
401 PM EDT THU MAR 31 2016
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. A SECONDARY SURFACE
TROUGH WILL EXTEND ACROSS NORTHERN OHIO AND INDIANA ON FRIDAY. A
STRONG COLD FRONT WILL SWING THROUGH THE AREA SATURDAY AFTERNOON.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
TWO AREAS OF CONVECTION WILL MOVE ACROSS THE REGION LATE THIS
AFTERNOON AND THIS EVENING. FIRST AREA IS WORKING NORTHEAST OUT OF
SOUTHERN INDIANA AND CENTRAL KENTUCKY. THIS WILL PRIMARILY AFFECT
THE SOUTHERN COUNTIES THROUGH THE REST OF THE DAYLIGHT HOURS.
THINNING OF CLOUDS IS ALLOWING FOR SOME HEATING WHICH IN TURN IS
RESULTING IN SOME DESTABILIZATION. SHOULD BE ENOUGH SHEAR...BUT
WHETHER THERE WILL BE SUFFICIENT INSTABILITY TO RESULT IN STRONG
TO SEVERE STORMS STILL REMAINS IN QUESTION.
THE OTHER CONVECTION IS OCCURRING AHEAD OF THE COLD FRONT.
THINKING THAT THIS WILL LIKELY MOVE INTO A LESS FAVORABLE
ENVIRONMENT...ESPECIALLY WITH INITIAL ROUND OF CONVECTION
MODIFYING THE ATMOSPHERE IN SOUTHERN SECTIONS.
BOTH AREAS OF CONVECTION ARE MOVING RATHER QUICKLY...SO EXPECT
MOST PRECIPITATION TO MOVE EAST OF THE FORECAST AREA BY MIDNIGHT.
THERE ARE SOME INDICATIONS THAT A FEW SHOWERS COULD LINGER INTO
THE OVERNIGHT HOURS IN THE SOUTHEASTERN COUNTIES.
FORECAST LOWS CLOSER TO SLIGHT COOLER MET GUIDANCE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
RIDGE WILL NOSE INTO SOUTHERN COUNTIES DURING THE DAY. BUT A WEAK
SHORT WAVE MOVING ACROSS THE LOWER GREAT LAKES WILL INDUCE A
SURFACE TROUGH ACROSS NORTHERN OHIO AND INDIANA. THIS WILL RESULT
IN A CHANCE OF SHOWERS IN FAR NORTHERN COUNTIES. THE TROUGH WILL
DISSIPATE IN THE EVENING AS THE UPPER SYSTEM CONTINUES TO WEAKEN
AND MOVE OFF TO THE EAST. THUS THE SURFACE RIDGE AXIS WILL BE
ABLE TO EXTEND FURTHER INTO THE FORECAST AREA.
STRONG SHORT WAVE WILL DIVE SOUTHEAST ACROSS THE GREAT LAKES
SATURDAY AFTERNOON AND EVENING. THIS WILL DRIVE A STRONG COLD
FRONT ACROSS THE AREA. SHOWERS WILL ACCOMPANY THIS WITH THE
GREATEST COVERAGE IN CENTRAL OHIO CLOSER TO UPPER FORCING. WINDS
WILL BECOME STRONG AND GUSTY ALONG AND BEHIND THE FRONT WITH WIND
ADVISORY CRITERIA LIKELY BEING REACHED OVER AT LEAST PART OF THE
FORECAST AREA. WINDS WILL DIMINISH IN THE EVENING AND SKIES WILL
CLEAR. TEMPERATURES WILL DROP TO OR BELOW FREEZING SATURDAY NIGHT
AREA WIDE. WINDS MAY DROP OFF ENOUGH IN THE SOUTH TO ALSO ALLOW
FOR SOME FROST FORMATION. BUT POTENTIAL FREEZE IS GREATER HAZARD.
SAW NO REASON TO DEVIATE MUCH FROM MOS TEMPERATURES.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE WILL START OUT THE LONG TERM PERIOD. THERE WILL BE
PLENTY OF SUNSHINE DURING THE DAY ON SUNDAY. TEMPERATURES WILL BE
SLOW TO RISE AT FIRST WITH A COOL AIRMASS IN PLACE HOWEVER SOUTHERLY
FLOW WILL DEVELOP LATER IN THE DAY ALLOWING FOR TEMPERATURES TO RISE
INTO THE 50S ACROSS SW PORTIONS OF THE FA. NE PORTIONS OF THE FA
ARE ONLY EXPECTED TO REACH INTO THE MIDDLE 40S DURING THE DAY ON
SUNDAY. TEMPERATURES WILL DROP OFF SUNDAY EVENING HOWEVER WILL RISE
OVERNIGHT AS WARMER AIR MOVES INTO THE REGION AND CLOUD COVER BEGINS
TO INCREASE.
HELD OFF PRECIPITATION UNTIL THE DAYTIME HOURS ON MONDAY. A COLD
FRONT WILL MOVE THROUGH ON MONDAY. PRECIPITATION WILL LINGER ACROSS
THE EAST UNTIL TUESDAY MORNING AS THE UPPER LEVEL DISTURBANCE MOVES
THROUGH. MOST OF THE PRECIPITATION WILL BE IN THE FORM OF RAIN
HOWEVER SOME LIGHT SNOW WILL ALSO BE POSSIBLE MONDAY NIGHT INTO
TUESDAY MORNING. HIGH PRESSURE WILL THEN WORK INTO THE REGION
HOWEVER THIS WILL BE SHORT LIVED AS ANOTHER SYSTEM WILL APPROACH THE
FA FOR WEDNESDAY AND THURSDAY.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
PRE-FRONTAL RAIN EXITING TAF SITES. VSBYS IMPROVING AND CIGS
SHOULD SLOWLY IMPROVE THROUGH THE AFTERNOON. GUSTY WINDS WILL
DIMINISH THIS EVENING. CONVECTIVE ACTIVITY SHOULD ARRIVE LATE THIS
AFTERNOON AND EVENING ACROSS TAF SITES. SHOWERS AND STORMS MOVING
OUT FROM WEST TO EAST OVERNIGHT. BRIEF MVFR VSBYS AND CIGS WITH
CONVECTION AND FRONTAL CLOUDS. SHOULD BE MAINLY VFR CONDITIONS BY
LATE TONIGHT INTO FRIDAY. WINDS WILL PICK UP AGAIN DURING THE DAY
FRIDAY BUT NOT AS STRONG AS TODAY.
OUTLOOK...MVFR CEILINGS POSSIBLE SATURDAY ALONG WITH STRONG GUSTY
WINDS. MVFR CEILING AND VSBYS POSSIBLE MONDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...NOVAK
AVIATION...PADGETT
Hazardous weather outlook, Mar 31, 3:06 AM EST, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
406 AM EDT THU MAR 31 2016
INZ050-058-059-066-073>075-080-KYZ089>099-OHZ034-042-060-061-070-071-
077>079-010815-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-MERCER-DARKE-PREBLE-MONTGOMERY-BUTLER-WARREN-
HAMILTON-CLERMONT-BROWN-
406 AM EDT THU MAR 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS
AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WIND...BUT ISOLATED TORNADOES WILL BE POSSIBLE. THE MAIN
THREAT WILL OCCUR BETWEEN 4 PM AND 9 PM EDT.
GUSTY WINDS ARE POSSIBLE THIS MORNING...WITH SOME OF THE MORE WIND
PRONE AREAS SEEING GUSTS APPROACHING OR BRIEFLY EXCEEDING 40 MPH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MORE STRONG...GUSTY WINDS ARE LIKELY ON SATURDAY AFTERNOON AND
EVENING AS A STRONG COLD FRONT PLOWS THROUGH THE AREA.
FROST OR FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN BY SUNDAY
MORNING. WITH THE EARLY ONSET OF THE GROWING SEASON...THE THREAT
TO TENDER VEGETATION WILL INCREASE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND
EVENING.
KYZ100-OHZ026-035-043>046-051>056-062>065-072>074-080>082-088-010815-
LEWIS-HARDIN-AUGLAIZE-SHELBY-LOGAN-UNION-DELAWARE-MIAMI-CHAMPAIGN-
CLARK-MADISON-FRANKLIN-LICKING-GREENE-FAYETTE-PICKAWAY-FAIRFIELD-
CLINTON-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO-
406 AM EDT THU MAR 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY THIS EVENING AS A
WEAKENING LINE OF STORMS APPROACHES FROM THE WEST. THE PRIMARY
THREATS WILL BE DAMAGING WINDS...WITH A SECONDARY THREAT OF LARGE
HAIL. A BRIEF ISOLATED TORNADO CANNOT BE RULED OUT. THE MAIN THREAT
WILL OCCUR BETWEEN 6 PM AND 11 PM EDT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
GUSTY WINDS ARE LIKELY ON SATURDAY AFTERNOON AND
EVENING AS A STRONG COLD FRONT PLOWS THROUGH THE AREA.
FROST OR FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN BY SUNDAY
MORNING. WITH THE EARLY ONSET OF THE GROWING SEASON...THE THREAT
TO TENDER VEGETATION WILL INCREASE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Special weather statement, Mar 31, 3:45 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
445 PM EDT THU MAR 31 2016
INZ075-080-KYZ089-090-094-095-312115-
OHIO IN-SWITZERLAND IN-OWEN KY-CARROLL KY-GRANT KY-GALLATIN KY-
445 PM EDT THU MAR 31 2016
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SWITZERLAND...
NORTHWESTERN OWEN...CARROLL...NORTHWESTERN GRANT AND GALLATIN
COUNTIES UNTIL 515 PM EDT...
AT 445 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BROOKSBURG...MOVING EAST AT 50 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
CARROLLTON...VEVAY...WARSAW...KENTUCKY SPEEDWAY...PLEASANT...GLENCOE...
FAIRVIEW...GHENT...SANDERS...SPARTA...PATRIOT...WORTHVILLE...PRESTONVILLE...
BEAR BRANCH...MARKLAND...BRAYTOWN...ABERDEEN...PATE...AVONBURG AND NORTH
LANDING.
THIS INCLUDES I-71 IN KENTUCKY BETWEEN MILE MARKERS 39 AND 67.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3874 8526 3869 8520 3892 8520 3897 8493
3894 8486 3892 8488 3890 8487 3890 8483
3873 8472 3862 8475 3858 8508 3859 8507
3858 8521 3863 8523 3874 8533
TIME...MOT...LOC 2045Z 255DEG 45KT 3876 8516Special weather statement, Mar 31, 4:05 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
505 PM EDT THU MAR 31 2016
INZ075-080-KYZ090>092-312130-
OHIO IN-SWITZERLAND IN-BOONE KY-KENTON KY-GALLATIN KY-
505 PM EDT THU MAR 31 2016
...A STRONG THUNDERSTORM WILL AFFECT OHIO...NORTHEASTERN
SWITZERLAND...SOUTHERN BOONE...KENTON AND EASTERN GALLATIN COUNTIES
UNTIL 530 PM EDT...
AT 505 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR RISING
SUN...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
COVINGTON...FLORENCE...INDEPENDENCE...ERLANGER...EDGEWOOD...ELSMERE...
TAYLOR MILL...WALTON...RISING SUN...OAKBROOK...UNION...RYLAND HEIGHTS...
PATRIOT...FAIRVIEW...NORTH LANDING...VISALIA...QUERCUS GROVE...LATONIA
LAKES AND US ROUTES 42 AND 127 AT STATE ROUTE 562.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 IN KENTUCKY BETWEEN MILE MARKERS 70 AND 77.
I-75 IN KENTUCKY BETWEEN MILE MARKERS 168 AND 180.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3894 8493 3901 8450 3898 8446 3897 8447
3895 8445 3895 8446 3893 8445 3888 8444
3886 8445 3885 8446 3884 8445 3882 8446
3880 8492
TIME...MOT...LOC 2105Z 261DEG 37KT 3887 8487Special weather statement, Mar 31, 4:32 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
532 PM EDT THU MAR 31 2016
KYZ090>093-095>098-OHZ078-312200-
CAMPBELL KY-PENDLETON KY-BRACKEN KY-BOONE KY-GRANT KY-KENTON KY-
ROBERTSON KY-GALLATIN KY-CLERMONT OH-
532 PM EDT THU MAR 31 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CAMPBELL...PENDLETON...
BRACKEN...SOUTHERN BOONE...GRANT...SOUTHERN KENTON...ROBERTSON...
EASTERN GALLATIN AND SOUTHWESTERN CLERMONT COUNTIES UNTIL 600 PM
EDT...
AT 532 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER DRY
RIDGE...MOVING EAST AT 50 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
WILLIAMSTOWN...FALMOUTH...CLARYVILLE...CRITTENDEN...NEW RICHMOND...DRY
RIDGE...FELICITY...BROOKSVILLE...BUTLER...MOUNT OLIVET...CORINTH...MENTOR...
MOSCOW...NEVILLE...CALIFORNIA...CHILO...US ROUTE 62 AT STATE ROUTE 875...
MOUNT AUBURN...GENE SNYDER AIRPORT AND BURIKA.
THIS INCLUDES I-75 IN KENTUCKY BETWEEN MILE MARKERS 145 AND 168.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3843 8400 3848 8413 3848 8417 3850 8416
3850 8418 3856 8416 3855 8421 3858 8421
3856 8441 3853 8444 3854 8447 3851 8449
3848 8460 3879 8472 3898 8416 3848 8395
3842 8400
TIME...MOT...LOC 2132Z 256DEG 45KT 3865 8460Local storm report, Mar 31, 4:33 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
533 PM EDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 2 NW OWENTON 38.56N 84.86W
03/31/2016 OWEN KY DEPT OF HIGHWAYS
LARGE TREE DOWN ON NEW LIBERTY PIKE
&&
JDRSpecial weather statement, Mar 31, 4:40 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
540 PM EDT THU MAR 31 2016
OHZ071-072-077>080-312215-
HAMILTON OH-CLINTON OH-WARREN OH-HIGHLAND OH-CLERMONT OH-BROWN OH-
540 PM EDT THU MAR 31 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HAMILTON...SOUTHWESTERN
CLINTON...SOUTHEASTERN WARREN...WEST CENTRAL HIGHLAND...NORTHERN
CLERMONT AND NORTHWESTERN BROWN COUNTIES UNTIL 615 PM EDT...
AT 540 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
LOVELAND...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
LOVELAND...MONTGOMERY...MILFORD...BLANCHESTER...MORROW...THE VILLAGE OF
INDIAN HILL...WOODVILLE...MAINEVILLE...CLARKSVILLE...GOSHEN...
NEWTONSVILLE...FAYETTEVILLE...MIDLAND...BUTLERVILLE...PLEASANT PLAIN...ST.
MARTIN...SPRINGVALE...DALLASBURG...EDENTON AND STATE ROUTE 123 AT STATE
ROUTE 132.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3928 8432 3943 8395 3918 8379 3913 8429
TIME...MOT...LOC 2140Z 248DEG 38KT 3925 8428
Special weather statement, Mar 31, 4:42 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
542 PM EDT THU MAR 31 2016
KYZ093-OHZ077>080-312215-
CAMPBELL KY-HAMILTON OH-HIGHLAND OH-CLERMONT OH-BROWN OH-
542 PM EDT THU MAR 31 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CAMPBELL...SOUTHEASTERN
HAMILTON...SOUTHWESTERN HIGHLAND...CENTRAL CLERMONT AND NORTHWESTERN
BROWN COUNTIES UNTIL 615 PM EDT...
AT 542 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW
RICHMOND...MOVING EAST AT 50 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...FORESTVILLE...CLARYVILLE...AMELIA...MOUNT ORAB...BETHEL...NEW
RICHMOND...WILLIAMSBURG...BATAVIA...SILVER GROVE...SARDINIA...MELBOURNE...
WITHAMSVILLE...COLD SPRING...SHERWOOD...OWENSVILLE...FAYETTEVILLE...
CALIFORNIA...CLERMONT COUNTY AIRPORT AND WILLOWVILLE.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3886 8445 3907 8439 3922 8392 3901 8378
TIME...MOT...LOC 2142Z 252DEG 43KT 3901 8431
Thunderstorm Wind, Clermont
- When
- March 31, 4:43 PM EST to 4:45 PM EST
- Where
- Clermont County, 1.27 mi ESE of Epworth Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 39.240, -84.230
Numerous ash trees were knocked down.
Thunderstorm Wind, Hamilton
- When
- March 31, 4:52 PM EST to 4:53 PM EST
- Where
- Hamilton County, 0.98 mi NNE of Forestville
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.084, -84.345
A tree was downed at the intersection of Wolfangel and State Roads in Anderson Township.
Thunderstorm Wind, Fayette
- When
- March 31, 5:31 PM EST to 5:33 PM EST
- Where
- Fayette County, 1.35 mi N of Moons
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.449, -83.504
A roof was blown off of a barn on Miami Trace Road near US 62.
Thunderstorm Wind, Pickaway
- When
- March 31, 5:51 PM EST to 5:53 PM EST
- Where
- Pickaway County, 1.14 mi ESE of Deer Creek Res
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 39.623, -83.211
A tree was blown down across Crownover Mill Road.
Thunderstorm Wind, Pickaway
- When
- March 31, 5:53 PM EST to 5:56 PM EST
- Where
- Pickaway County, 0.34 mi N of Williamsport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.585, -83.120
Several trees were downed in the Williamsport area.
Thunderstorm Wind, Pickaway
- When
- March 31, 6:04 PM EST to 6:05 PM EST
- Where
- Pickaway County, 2.93 mi S of Fox
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 39.588, -83.030
Thunderstorm Wind, Franklin
- When
- March 31, 6:18 PM EST to 6:20 PM EST
- Where
- Franklin County, 1.06 mi W of Price Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 39.920, -82.920
A one foot diameter tree was knocked down.
Thunderstorm Wind, Licking
- When
- March 31, 6:40 PM EST to 6:43 PM EST
- Where
- Licking County, 0.14 mi N of Fredonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Department of Highways
- Coordinates
- 40.152, -82.520
A large tree was downed on Chestnut Hills Road near State Route 661. Several other large limbs were also knocked off of other trees in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Gulf of Mexico, March 31, 20161 death · 1 event
- Tornado and Damaging Winds in Kentucky, March 31, 2016$420,000 · EF1 · 8 events
- Tornadoes and Hail in Alabama, March 31, 2016EF2 · 5 events
- Damaging Winds and Lightning Strikes in Kentucky, March 31, 20162 injured · $132,000 · 52 kt wind · 31 events
- High Wind and Strong Wind in Massachusetts, March 31, 2016$345,000 · 57 kt wind · 12 events
- Tornadoes and Flash Flooding in Tennessee, March 31, 2016$190,000 · EF0 · 21 events
- Tornado and Hail in Indiana, March 31, 2016$52,000 · EF1 · 4 events
- Hail and Damaging Winds in Louisiana, March 31, 2016$135,000 · 2.25 in hail · 7 events
- Hail and Damaging Winds in Alabama, March 31, 2016$104,000 · 1 in hail · 8 events
- Tornado and Hail in Tennessee, March 31, 2016$25,000 · EF1 · 11 events
- Tornadoes and Flash Flooding in Alabama, March 31, 2016EF1 · 18 events
- High Wind and Strong Wind in Rhode Island, March 31, 2016$60,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 618430, 618431, 618436, 618438, 618440, 618432, 618435, 618439.